Thunderstorm Wind, Marion
- When
- April 8, 12:00 AM EST to 12:15 AM EST
- Where
- Marion County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.150, -85.600
A few trees down countywide.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 7, 6:15 PM EST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 715 PM EDT FRI APR 7 2006 .DISCUSSION...LINE OF STRONG TO SEVERE THUNDERSTORMS HAVE FORMED IN ADVANCE OF A STRONG COLD FRONT APPROACHING THE AREA. THE STORMS WILL TRACK INTO THE SOUTHERN APPALACHIAN REGION THIS EVENING...PUSHING THROUGH THE MRX CWA THROUGHOUT THE EVENING AND INTO THE OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...STRONG GUSTY WINDS...LARGE HAIL AND THERE IS POTENTIAL FOR TORNADOS. A TORNADO WATCH REMAINS IN EFFECT THOUGH 11 PM EDT. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE INTO SATURDAY MORNING WITH THE FRONTAL PASSAGE EXPECTED AROUND THE MID MORNING TIME FRAME. STRONG COLD ADVECTION WILL PUSH IN BEHIND THE FRONT SATURDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 59 65 41 68 / 100 80 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 61 38 64 / 100 90 10 0 OAK RIDGE, TN 57 60 36 65 / 100 90 10 0 TRI CITIES AIRPORT, TN 54 58 33 62 / 100 100 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT FRI APR 7 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-080930- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ...AN OUTBREAK OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF TORNADOES AND FLASH FLOODING IS EXPECTED MAINLY THIS EVENING AND OVERNIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF THE TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON AND TONIGHT. SUPERCELL STORMS...CAPABLE OF PRODUCING EXTREMELY LARGE HAIL AND SOME TORNADOES...WILL LIKELY DEVELOP BY THIS AFTERNOON AND EVENING. THESE SUPERCELLS SHOULD INITIALLY OCCUR ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON...AND THEN MOVE NORTHEAST TOWARDS EAST TENNESSEE. THE SEVERE WEATHER THREAT WILL GRADUALLY EVOLVE FROM A TORNADO AND LARGE HAIL THREAT INTO MORE OF A SIGNIFICANT FLOODING EVENT LATER IN THE EVENING...AS THESE THUNDERSTORMS BEGIN TO CONCENTRATE AHEAD OF AN APPROACHING COLD FRONT. WIDESPREAD TOTAL RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE ANTICIPATED BY SATURDAY MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND POSSIBLY A FEW THUNDERSTORMS SHOULD BE ENDING SATURDAY MORNING. THE THREAT OF SEVERE STORMS AND FLOODING SHOULD BE DIMINISHING BY NOON SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED POSSIBLY AS EARLY AS LATE THIS AFTERNOON...BUT MORE LIKELY FOR THIS EVENING INTO SATURDAY MORNING. TG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1005 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL RUTLEDGE 36.27N 83.52W
04/07/2006 E1.00 INCH GRAINGER TN LAW ENFORCEMENT
QUARTER SIZED HAIL IN RUTLEDGE. REPORTED BY SHERIFFS
OFFICE.
&&
FEF/MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1019 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL MORRISTOWN 36.21N 83.30W
04/07/2006 E0.75 INCH HAMBLEN TN BROADCAST MEDIA
PENNY SIZED HAIL IN DOWNTOWN MORRISTOWN. REPORTED BY WCRK
RADIO STATION.
&&
FEF/MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1031 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 9 E MONTEAGLE 35.23N 85.67W
04/07/2006 E0.88 INCH MARION TN EMERGENCY MNGR
NICKEL SIZED HAIL ON HIGHWAY 41 NEAR OAK GROVE. REPORTED
BY EMERGENCY MANAGER.
&&
FEF/MEPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1037 PM EDT FRI APR 7 2006 TNZ017-044-046-080315- NORTHWEST CARTER-SULLIVAN-WASHINGTON- 1037 PM EDT FRI APR 7 2006 ...A STRONG THUNDERSTORM WILL AFFECT CARTER...SULLIVAN AND WASHINGTON COUNTIES... AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRAY....MOVING EAST AT 50 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE TRI-CITIES AIRPORT...BLUFF CITY...AND BRISTOL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST VIRGINIA. DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1056 PM EDT FRI APR 7 2006 TNZ069-071-073-080345- KNOX-NORTH SEVIER-NW BLOUNT- 1056 PM EDT FRI APR 7 2006 ...A STRONG THUNDERSTORM WILL AFFECT BLOUNT...KNOX AND SEVIER COUNTIES... AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LENOIR CITY....MOVING NORTHEAST AT 60 MPH. THIS STORM WILL BE NEAR... ALCOA BY 1105 PM EDT. EAGLETON VILLAGE BY 1110 PM EDT. 5 MILES NORTHWEST OF SEVIERVILLE BY 1125 PM EDT. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. DGS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1113 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM HAIL 8 NW DUNLAP 35.45N 85.49W
04/07/2006 E0.75 INCH SEQUATCHIE TN LAW ENFORCEMENT
DIME TO PENNY HAIL ON CAGLE MTN. REPORTED BY SHERIFFS
OFFICE.
1016 PM HAIL 6 SW DUNLAP 35.31N 85.46W
04/07/2006 E1.75 INCH SEQUATCHIE TN LAW ENFORCEMENT
GOLF BALL SIZE HAIL ON DAUS MTN. REPORTED BY SHERIFFS
OFFICE.
&&
FEF/MEPThe Northeast Alabama radar (KHTX), 50 km away, was scanning. The volume nearest the first event began at 05:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees down countywide.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500850.